Alert archive / Wisconsin / Gale Warnings in 2026

Gale Warning 8, NWS Milwaukee, WI

February 17, 2026

NWS Milwaukee, WI issued this gale warning at Feb 17, 2026, 1:42 AM CST. It took effect at Feb 18, 2026, 12:00 AM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 17, 2026, 1:42 AM CST (07:42 UTC)
In effect from
Feb 18, 2026, 12:00 AM CST
Expired
Feb 18, 2026, 6:00 PM CST
In force
18 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

427 
WHUS73 KMKX 170742
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
142 AM CST Tue Feb 17 2026

LMZ261-362-364-563-171545-
/O.UPG.KMKX.GL.A.0005.260218T0600Z-260218T2100Z/
/O.NEW.KMKX.GL.W.0008.260218T0600Z-260218T2200Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
142 AM CST Tue Feb 17 2026

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST
WEDNESDAY...

* WHAT...East winds 20 to 30 kt with gusts up to 45 kt and waves 
  5 to 8 ft expected.

* WHERE...Northern Third of the Open Waters of Lake Michigan.

* WHEN...From midnight tonight to 4 PM CST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-171545-
/O.CON.KMKX.SC.Y.0018.260217T2100Z-260218T2100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
142 AM CST Tue Feb 17 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 PM CST WEDNESDAY...

* WHAT...East winds 15 to 25 kt become southerly and waves 5 to 
  8 ft expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 3 PM Tuesday to 3 PM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
018 
WHUS73 KMKX 170848
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
248 AM CST Tue Feb 17 2026

LMZ261-362-364-563-171700-
/O.CON.KMKX.GL.W.0008.260218T0600Z-260218T2200Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
248 AM CST Tue Feb 17 2026

...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
CST WEDNESDAY...

* WHAT...East winds 20 to 30 kt with gusts up to 45 kt and waves 7
  to 10 ft expected.

* WHERE...Northern Third of the Open Waters of Lake Michigan.

* WHEN...From midnight tonight to 4 PM CST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-171700-
/O.CON.KMKX.SC.Y.0018.260217T2100Z-260218T2100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
248 AM CST Tue Feb 17 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 PM CST WEDNESDAY...

* WHAT...East winds 15 to 25 kt become southerly and waves 5 to 
  8 ft expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 3 PM Tuesday to 3 PM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
456 
WHUS73 KMKX 171444
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
844 AM CST Tue Feb 17 2026

LMZ261-362-364-563-172245-
/O.CON.KMKX.GL.W.0008.260218T0600Z-260218T2200Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
844 AM CST Tue Feb 17 2026

...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
CST WEDNESDAY...

* WHAT...East winds 20 to 30 kt with gusts up to 45 kt and waves 
  7 to 10 ft expected.

* WHERE...Northern Third of the Open Waters of Lake Michigan.

* WHEN...From midnight tonight to 4 PM CST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-172245-
/O.CON.KMKX.SC.Y.0018.260217T2100Z-260218T2100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
844 AM CST Tue Feb 17 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 PM CST WEDNESDAY...

* WHAT...East winds 15 to 25 kt becoming southerly with gusts up
  to 30 kt overnight. Waves 5 to 8 ft expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 3 PM this afternoon to 3 PM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MRC
038 
WHUS73 KMKX 172052
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
252 PM CST Tue Feb 17 2026

LMZ261-362-364-563-180500-
/O.CON.KMKX.GL.W.0008.260218T0600Z-260218T2200Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
252 PM CST Tue Feb 17 2026

...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
CST WEDNESDAY...

* WHAT...East winds 20 to 30 kt with gusts up to 45 kt and waves 7
  to 10 ft expected.

* WHERE...Northern Third of the Open Waters of Lake Michigan.

* WHEN...From midnight tonight to 4 PM CST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-180500-
/O.CON.KMKX.SC.Y.0018.260217T2100Z-260218T2100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
252 PM CST Tue Feb 17 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
WEDNESDAY...

* WHAT...East winds 15 to 25 kt through late evening, then veering
  south overnight, then becoming west 20 to 30 kt by late
  Wednesday morning. A few gale force gusts possible near the
  lakeshore. 

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 3 PM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MRC
763 
WHUS73 KMKX 180330
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
930 PM CST Tue Feb 17 2026

LMZ366-565-567-868-181130-
/O.EXA.KMKX.GL.W.0008.260218T0600Z-260218T2200Z/
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
930 PM CST Tue Feb 17 2026

...GALE WARNING IN EFFECT UNTIL 4 PM CST WEDNESDAY...

* WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and 
  waves 6 to 9 ft expected.

* WHERE...Lake Michigan from Point Betsie to Manistee MI 5NM 
  offshore to Mid Lake, Lake Michigan from Sturgeon Bay to Two 
  Rivers WI 5NM offshore to Mid Lake, Lake Michigan from Two 
  Rivers to Sheboygan WI 5NM offshore to Mid Lake and Lake 
  Michigan from Pentwater to Manistee MI 5NM offshore to Mid 
  Lake.

* WHEN...Until 4 PM CST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ261-362-364-563-181130-
/O.CON.KMKX.GL.W.0008.260218T0600Z-260218T2200Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
930 PM CST Tue Feb 17 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CST WEDNESDAY...

* WHAT...East winds 25 to 35 kt with gusts up to 45 kt and waves 
  7 to 10 ft expected.

* WHERE...Northern Third of the Open Waters of Lake Michigan.

* WHEN...Until 4 PM CST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-181130-
/O.CON.KMKX.SC.Y.0018.000000T0000Z-260218T2100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
930 PM CST Tue Feb 17 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
WEDNESDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  waves 5 to 8 ft.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 3 PM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
693 
WHUS73 KMKX 180905
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
305 AM CST Wed Feb 18 2026

LMZ261-362-364-366-563-565-567-868-181715-
/O.CON.KMKX.GL.W.0008.000000T0000Z-260218T2200Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
305 AM CST Wed Feb 18 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* WHAT...East winds 25 to 35 kt with gusts up to 45 kt and waves 7
  to 11 ft expected.

* WHERE...Northern Third of the Open Waters of Lake Michigan.

* WHEN...Until 4 PM CST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-181715-
/O.CON.KMKX.SC.Y.0018.000000T0000Z-260218T2100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
305 AM CST Wed Feb 18 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  waves 5 to 8 ft.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 3 PM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
900 
WHUS73 KMKX 181529
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
929 AM CST Wed Feb 18 2026

LMZ645-646-182330-
/O.UPG.KMKX.SC.Y.0018.000000T0000Z-260218T2100Z/
/O.EXB.KMKX.GL.W.0008.000000T0000Z-260219T0000Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
929 AM CST Wed Feb 18 2026

...GALE WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West-southwest winds 18 to 22 kt with gusts up to 35 kt.

* WHERE...Nearshore Waters from North Point Lighthouse to 
  Winthrop Harbor IL.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ261-362-364-366-563-565-567-868-182200-
/O.CON.KMKX.GL.W.0008.000000T0000Z-260218T2200Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
929 AM CST Wed Feb 18 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* WHAT...Easterly winds 20 to 30 kt with gusts up to 45 kt and 
  waves 6 to 9 ft.

* WHERE...Northern Open Waters of Lake Michigan.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643-644-182330-
/O.EXT.KMKX.SC.Y.0018.000000T0000Z-260219T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
929 AM CST Wed Feb 18 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  waves 4 to 6 ft.

* WHERE...Nearshore Waters from Sheboygan to North Point 
  Lighthouse.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MRC
995 
WHUS73 KMKX 182229
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
429 PM CST Wed Feb 18 2026

LMZ261-362-364-366-563-565-567-868-182330-
/O.EXP.KMKX.GL.W.0008.000000T0000Z-260218T2200Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
429 PM CST Wed Feb 18 2026

...GALE WARNING HAS EXPIRED...

Strong winds continue, but frequent gusts to gales have subsided
late this afternoon. Thus have allowed the Gale warning to expire
for the northern half of the waters.

$$

LMZ645-646-190000-
/O.CON.KMKX.GL.W.0008.000000T0000Z-260219T0000Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
429 PM CST Wed Feb 18 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West-southwest winds 18 to 22 kt with gusts up to 35 kt.

* WHERE...Nearshore Waters from North Point Lighthouse to 
  Winthrop Harbor IL.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643-644-190000-
/O.CON.KMKX.SC.Y.0018.000000T0000Z-260219T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
429 PM CST Wed Feb 18 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  waves 4 to 6 ft.

* WHERE...Nearshore Waters from Sheboygan to North Point 
  Lighthouse.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
626 
WHUS73 KMKX 182358
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
558 PM CST Wed Feb 18 2026

LMZ645-646-190100-
/O.EXP.KMKX.GL.W.0008.000000T0000Z-260219T0000Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
558 PM CST Wed Feb 18 2026

...GALE WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

Winds have begun to rapidly subside. The warning will expire as
scheduled. 

$$

LMZ643-644-190100-
/O.EXP.KMKX.SC.Y.0018.000000T0000Z-260219T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
558 PM CST Wed Feb 18 2026

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Winds will continue to rapidly subside into this evening. A few
gusts to criteria may yet occur over the next hour or so, but
otherwise, calm and quiet conditions are expected into Tonight. 

$$

Sheppard

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Feb 17, 12:04 AM CST, 1 hour 38 minutes earlier. Its key messages:

  • High temperatures remaining 10 to 20-plus degrees above normal through Thursday
  • Widespread round of rain (a 50 to 90 percent chance) expected Tuesday night. A few rumbles of thunder are possible.
  • More precipitation expected Thursday afternoon into Friday, with rain gradually mixing with and switching over to light snow
  • Temperatures trending back toward normal by the weekend
Area forecast discussion, Feb 17, 12:04 AM CST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1204 AM CST Tue Feb 17 2026

.KEY MESSAGES...

- High temperatures remaining 10 to 20-plus degrees above normal
  through Thursday

- Widespread round of rain (a 50 to 90 percent chance) expected
  Tuesday night. A few rumbles of thunder are possible.

- More precipitation expected Thursday afternoon into Friday,
  with rain gradually mixing with and switching over to light
  snow

- Temperatures trending back toward normal by the weekend

&&

.SHORT TERM...
Issued 1204 AM CST Tue Feb 17 2026

The Remainder of Tonight through Tuesday night.

An area of mid-level clouds will continue to gradually lift
through the forecast area tonight, associated with a round of
warm air advection aloft. Radar has shown some brief returns,
but this will likely remain mainly virga given a lot of dry air
in the lower levels.

Mostly cloudy skies and easterly winds will result in cooler
conditions Tuesday, most notably near the lake under the
onshore winds. Temps will be milder in the southwest as the
warmer airmass begins to return ahead of approaching low
pressure. Widespread showers and a few rumbles of thunder are
then expected Tuesday evening/night, as low pressure lifts
through the region just northwest of the forecast area. Easterly
winds Tuesday will gradually increase through the day, veering
southeast to south Tuesday evening/night.

DDV

&&

.LONG TERM...
Issued 1204 AM CST Tue Feb 17 2026

Wednesday through Monday:

Precipitation should come to an end by around daybreak Wednesday
as the dry slot moves into the forecast area. Clouds should
clear out as well, allowing mild conditions and deep mixing.
Temps are expected to get up near the 60 degree mark, with the
strong low to the northwest and the good mixing resulting in
breezy southwest winds gusting to at least 35 mph.

Dry weather will continue into at least early Thursday between
low pressure systems. Another low is then expected to push
through the area Thursday evening into Friday, bringing more
precip chances to southern Wisconsin. Models still vary a bit
with the track of the low, which will ultimately impact the
timing of any precip transition from rain to snow. The overall
picture though is beginning to look more clear, with mainly rain
chances later Thursday into Thursday night, transitioning to
light snow by daybreak Friday. The exact track of the low will
determine if some of the potential snow accumulations sneak into
the northwest forecast area, with a blend of models suggesting
the northwest may just get clipped.

Mainly dry weather and colder conditons are then expected to
move in for the weekend into early next week as high pressure
builds in from the northwest. A weak shortwave or two may slide
through the area during this time frame, which could bring a
little light snow.

DDV

&&

.AVIATION...
Issued 1204 AM CST Tue Feb 17 2026

An area of mid-level clouds will continue to gradually lift
through the forecast area tonight, associated with a round of
warm air advection aloft. Mainly high clouds Tuesday morning
will then be followed by decreasing cloud bases Tue afternoon
into the evening as low pressure and precipitation approach the
area. Widespread showers and a few rumbles of thunder are then
expected Tuesday evening/night, with some low level wind shear
also possible by later in the night. Easterly surface winds
Tuesday will gradually increase through the day, veering
southeast to south Tuesday evening/night.

DDV

&&

.MARINE...
Issued 1204 AM CST Tue Feb 17 2026

Light northerly winds this evening will gradually become easterly
overnight as high pressure of 30.1 inches moves in from the
northwest. East to southeast winds will then increase later
Tuesday into Tuesday night, as strong low pressure around 29.2
inches moves toward the region. Easterly gales are possible later
Tuesday night into Wednesday afternoon over the northern third of
the lake, where a Gale Watch is in effect. The warmer airmass over
the chilly lake waters may limit the mixing down of higher gusts
elsewhere across the lake. A Small Craft Advisory is in effect
from later Tuesday afternoon into Wednesday afternoon.

After somewhat lighter winds later Wednesday into Thursday, winds
will likely increase Thursday night into Friday night, as another
strong low pressure system around 29.2 inches lifts northeast
through the region.

DDV

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646...3 PM
     Tuesday to 3 PM Wednesday.

     Gale Watch...LMZ261-LMZ362-LMZ364-LMZ563...midnight Wednesday
     to 3 PM Wednesday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Feb 16, 11:31 PM CST, 2 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
1131 PM CST Mon Feb 16 2026

WIZ046-047-051-052-056>060-062>072-180545-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1131 PM CST Mon Feb 16 2026

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

A few thunderstorms are possible later Tuesday night into early
Wednesday morning.

Snow chances return to the forecast Thursday night into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-180545-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1131 PM CST Mon Feb 16 2026

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

A Small Craft Advisory is in effect from later Tuesday afternoon
into later Wednesday afternoon for gusty winds and building waves.

Additional Small Craft Advisory conditions are possible Wednesday
and again Thursday night into Friday night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-180545-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
1131 PM CST Mon Feb 16 2026

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

A Gale Watch is in effect for the northern third of Lake Michigan
from later Tuesday night into later Wednesday afternoon. Strong
easterly winds are expected.

www.weather.gov/mkx

Nearby

Gale Warnings in Wisconsin, 2026Every gale warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.